Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 131, NWS State College, PA

June 1, 20115 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2011, 1:42 PM EDT for 5 counties in Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 1:42 PM EDT (17:42 UTC)
Expired
Jun 1, 2011, 2:45 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA

The radar

The State College radar (KCCX), 133 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 10:02 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2843 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WUUS51 KCTP 011742
SVRCTP
PAC041-043-071-075-099-011845-
/O.NEW.KCTP.SV.W.0131.110601T1742Z-110601T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
142 PM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTH CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 245 PM EDT

* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR MARYSVILLE...MOVING EAST AT
  40 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINGLESTOWN AND COLONIAL PARK AROUND 150 PM EDT...
  SKYLINE VIEW AND HUMMELSTOWN AROUND 155 PM EDT...
  HERSHEY AROUND 200 PM EDT...
  PALMYRA AND CAMPBELLTOWN AROUND 205 PM EDT...
  ANNVILLE AND LAWN AROUND 210 PM EDT...
  CLEONA AROUND 215 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 258 AND 280...I-81 BETWEEN
MILE MARKERS 59 AND 83...I-83 BETWEEN MILE MARKERS 42 AND 50...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4017 7624 4024 7694 4025 7698 4030 7704
      4035 7706 4039 7704 4041 7629 4031 7614
TIME...MOT...LOC 1742Z 275DEG 33KT 4033 7688

$$

FORECASTER: LAMBERT
1 follow-up statement
454 
WWUS51 KCTP 011827
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT WED JUN 1 2011

PAC041-043-099-011835-
/O.CAN.KCTP.SV.W.0131.000000T0000Z-110601T1845Z/
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
227 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY...SOUTHERN
DAUPHIN AND NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.

LAT...LON 4017 7624 4025 7652 4032 7657 4040 7659
      4041 7629 4031 7614
TIME...MOT...LOC 1825Z 275DEG 33KT 4029 7636

$$

PAC071-075-011845-
/O.CON.KCTP.SV.W.0131.000000T0000Z-110601T1845Z/
LANCASTER PA-LEBANON PA-
227 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN LEBANON AND NORTH CENTRAL LANCASTER COUNTIES...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ANNVILLE...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
LEBANON AND SAND HILL AROUND 230 PM EDT...
MYERSTOWN AROUND 235 PM EDT...

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 266
AND 280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4017 7624 4025 7652 4032 7657 4040 7659
      4041 7629 4031 7614
TIME...MOT...LOC 1825Z 275DEG 33KT 4029 7636

$$

FORECASTER: GARTNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:12 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 1, 1:12 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
112 PM EDT WED JUN 1 2011

.SYNOPSIS...
A COLD FRONT MOVING SOUTHEAST ACROSS CENTRAL PENNSYLVANIA WILL
TRIGGER SCATTERED THUNDERSTORMS OVER THE CENTRAL MOUNTAINS AND
SUSQUEHANNA VALLEY THIS AFTERNOON. A FEW STORMS MAY BE SEVERE.
DRIER...LESS HUMID AIR WILL BE DIRECTED INTO THE STATE FROM
NORTHWEST BEHIND THE FRONT. HIGH PRESSURE WILL BUILD IN QUICKLY
LATER TODAY AND LAST INTO LATE WEEK. NORMAL OR EVEN BELOW NORMAL
TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY. TEMPERATURES MAY
DIP INTO THE 30S THURSDAY NIGHT IN THE NORTH- CENTRAL MOUNTAINS.
WARMER AND MORE HUMID AIR SHOULD RETURN FOR THE WEEKEND AS A LARGE
UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL UNITED STATES.

&&

.NEAR TERM /THROUGH TONIGHT/...

EXPANDED SVR TSTM WATCH #410 SWD TO INCLUDE REMAINDER OF S-CNTRL
CNTYS PER COORDINATION WITH SPC. DEEP LAYER SHEAR IS GENERALLY
WEAKEN FARTHER SOUTH..BUT INSTABILITY REMAINS EXTREME. LATEST
RADAR SHOWS FAST MOVG CELLS DEVELOPING AS FAR SW AS JST VCNTY.
ANOTHER LOCAL EXTENSION MAY BE NEED FOR A FEW HOURS TO COVER
FRONTAL PASSAGE LATE THIS AFTN IN THE LWR SUSQ VLY. PREVIOUS
DISCUSSION BELOW.

SVR TSTM THREAT IS EXPECTED TO INCREASE ACRS NRN PA ALONG SFC
TROUGH/CLD FNT PUSHING STEADILY EWD THRU NW PA AND WRN NY. STRONG
INSTABILITY /ML CAPE VALUES BTWN 2000-3000 J/KG/ AND MODERATE DEEP
LAYER SHEAR ON SERN EDGE OF MID-LVL SPEED MAX WILL SUPPORT ADDNL
CONVECTIVE DEVELOPMENT. STEEPENING LAPSE RATES...MODERATE TO HIGH
INSTABILITY AND SUFFICIENT MID-LVL WNDS SUGGESTS DMG WNDS AS THE
PRIMARY THREAT...WITH SOME HAIL ALSO POSSIBLE WITHIN STRONGEST
UPDRAFTS. ENVIRONMENTAL DATA INDICATES RATHER HIGH FZG LEVELS
AROUND 14-15KFT SO WILL LARGE LARGE 50DBZ CORES WELL ABOVE THE -20
TO LKLY VERIFY LARGE HAIL.

A SECOND SVR TSTM WATCH MAY BE NEEDED FOR S-CNTRL PA LATER TODAY.
PREVIOUS DISCUSSION BELOW.

SHARP SFC COLD FRONT NEAR THE SE SHORE OF LAKE ERIE AT 1145Z. THIS
FRONT WILL MOVE RATHER QUICKLY SE ACROSS THE NW AND CENTRAL PART
OF THE CWA DURING THE LATE MORNING/EARLY AFTERNOON HOURS...
TRIGGERING ONE OR TWO BKN LINES OF TSRA PER THE 09Z HRRR. SOME OF
THE STORMS WILL BE STRONG TO SVR...WITH THE MAIN THREAT BEING
WESTERLY DONWBURST GUSTS OVER 55 MPH...AND LOCALIZED LARGE HAIL
ACROSS THE SE HALF OF THE STATE. STORMS COULD DEVELOP SOME BETTER
INDIVIDUAL UPDRAFT STRUCTURE/ROTATION LATE THIS AFTERNOON AS THEY
ENCOUNTER INCREASED LLVL SHEAR ALONG AND TO THE EAST OF THE LEE
TROUGH OVER THE LOWER SUSQUEHANNA VALLEY. 06Z NAM /WHICH MAY BE A
FEW HOURS TOO SLOW WITH THE CFROPA/ SHOWS 0-1KM EHI IN THIS AREA
INCREASING TO 2-3 M2/S2 FOR A BRIEF FEW HOUR PERIOD AFTER 21Z. IN
CONTRAST...HRRR INDICATES THAT MOST OR ALL OF THE CONVECTION
SHOULD CLEAR SE OF A KLNS TO KTHV LINE BY 20Z.

THE HIGHEST POPS ARE IN THE ERN COS...ESP THE POCONOS AND SE/LOWER
SUSQ. COVERAGE LOOKS SCT AND WILL KEEP MOST POPS 30-50PCT. ERN COS
WILL GET A 60 POP. TIMING WILL BE RATHER EARLY IN THE DAY...WITH
MOST CONVECTION BEING PRESSED TO THE SOUTH OF THE AREA WELL BEFORE
NIGHTFALL. BY 6 PM...THE DEWPOINTS SHOULD BE INTO THE 40S OVER THE
NWRN THIRD OF THE AREA.

SEVERE WORRIES CONTINUE WITH SUCH LARGE CAPES AND MID LEVEL WINDS
OF 45-55KTS. STORMS MAY ORGANIZE INTO CLUSTERS AND HAVE POTENTIAL
FOR WIND DAMAGE...BUT LARGE HAIL IS A THREAT AS WELL WITH BIG MID
LEVEL CAPES/STEEP LAPSE RATES WHICH LEAD TO FASTER UPDRAFTS IN
THE FROZEN AIR. WILL AGAIN MENTION HAIL/GUSTY WINDS FOR NOW IN THE
GRIDS FOR THE EAST TODAY. MAY NEED TO CRANK THE WORDING UP TO
SEVERE WORDS LATER THIS MORNING.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
ALL CONVECTION SHOULD BE TO THE SOUTH BEFORE 00Z. THE DRY/DENSE
AIR DESCENDS OVER THE REGION TONIGHT...DROPPING SFC DEWPOINTS INTO
THE 40S ALMOST EVERYWHERE. EXCEPT PERHAPS THE AREAS THAT GOT RAIN
DURING THE DAY. WINDS STAY UP...SO DENSE FOG IS NOT A BIG WORRY.

INTERESTING WX PROBLEMS THEN ARISE ON THURSDAY AND AGAIN THURSDAY
NIGHT. 1028MB HIGH PRESSURE MOVING IN FROM THE NW WILL SCRUB
AGAINST THE LOW DROPPING SE OVER NRN NEW ENGLAND ON THURSDAY. THIS
WILL RAISE THE WINDS AND MAKE GUSTS WELL OVER 20KTS. THE DRY AIR
WILL HELP DIP RH/S BELOW 40 PCT AND FUELS WILL BE DRY DESPITE
SPOTTY RAIN TODAY/WED. THIS COULD MAKE FOR RED FLAG
CONDITIONS. WILL ALLOW THE DAY SHIFT TO COORDINATE WITH THE FIRE
MANAGERS TO ASSESS THE NEED FOR A WATCH OR WARNING FOR THURS.

THAT SFC HIGH SETTLES OVERHEAD THURSDAY NIGHT AND DEWPOINTS
CONTINUE TO DROP. EVEN THOUGH IT SOUNDS TOUGH TO BELIEVE AFTER
DAYS OF 80S AND 90S - AND A RECORD HIGH AT KIPT ON TUES...THE NRN
TIER MAY BE LOOKING AT A FROST FRI AM. THESE MIN TEMPS ARE A DROP
OF 5-10F FROM PREV FCSTS...QUITE A SIGNIFICANT CHANGE. BUT THE
SREF GUID POINTS TO A CLEAR...CHILLY NIGHT WITH LIGHT WINDS AND
VERY LOW PWATS. MOS ALSO CATCHING ON...WITH GUID FOR KBFD 31 AND
34 FROM THE MAV AND MET. SINCE THIS IS A 4TH PD THING...WE HAVE
PLENTY OF TIME TO REFINE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SFC HIGH PRESSURE UNDER A REBUILDING UPPER RIDGE FOR FRIDAY WILL
BRING A SLIGHTLY COOL AND LESS HUMID DAY. TEMPS AGAIN BEGIN TO
CREEP UP OVER THE WEEKEND AS RIDGE AXIS APPROACHES. PSUEDO WARM
FRONT SLIDES IN ON SATURDAY...PUSHING TEMPS BACK INTO THE 80S AND
AGAIN NUDGING HUMIDITY UP AREA-WIDE...BUT PRECIP CHANCES REMAIN
LIMITED TO ISOLATED MAINLY LATE AFTERNOON/EVENING CONVECTION.

ANOTHER SHORTWAVE/COOL FRONT AGAIN FLATTENS THE RIDGE
SUN/MON...TAKING THE EDGE OFF OF TEMPS A BIT AGAIN...THOUGH THEY
WILL STILL RUN SEVERAL DEGREES ABOVE NORMAL.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
SEVERAL MORE HOURS OF FOG...SOME DENSE...BUT AS THE COLD FRONT
PUSHES THROUGH THE AREA LATE THIS MORNING AND EARLY THIS AFT...
FOG AND HZ WILL BE MIXED OUT.

THINK POTENTIAL FOR STORMS IS ON THE DECREASE...BUT STILL
HAVE TO WATCH FAR SE.

IT WILL BE BREEZY THIS AFT.

HIGH PRESSURE WILL RETURN FOR LATER ON THU...LEADING TO MAINLY
DRY AND WIDESPREAD VFR CONDITIONS FOR THE REMAINDER OF THE WORK
WEEK. WILL HAVE TO WATCH FOR STORMS DROPPING SE INTO THE AREA LATE
FRI INTO SAT...AS LARGE RIDGE BUILDS EASTWARD. SO FAR THIS CASE
IS MORE NW FLOW ALOFT...INSTEAD OF WESTERLY FLOW...WHICH WAS THE
CASE BACK ON SUNDAY NIGHT.

OUTLOOK...
THU-FRI...VFR. NO SIG WX EXPECTED.
SAT-SUN...MAINLY VFR. AN ISOLATED SHOWER COULD OCCUR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...LAMBERT/STEINBUGL
SHORT TERM...DANGELO
LONG TERM...DANGELO/RXR
AVIATION...CERU/MARTIN/KOZAR
Hazardous weather outlook, Jun 1, 1:05 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
105 PM EDT WED JUN 1 2011

PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056-058-
021715-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-
105 PM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-037-021715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
105 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ON THURSDAY NIGHT WILL DROP INTO THE 30S...WHICH
COULD LEAD TO A FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057-059-063>066-021715-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
105 PM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON.
PRECAUTIONS SHOULD BE TAKEN TO AVOID HEAT RELATED STRESS AND
EFFECTS OF POOR AIR QUALITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 1, 8:55 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 AM EDT WED JUN 1 2011

PAZ004>006-011415-
MCKEAN PA-POTTER PA-WARREN PA-
855 AM EDT WED JUN 1 2011

...A LINE OF GUSTY SHOWERS AND A FEW EMBEDDED STRONG THUNDERSTORMS
WILL AFFECT MCKEAN...NORTHWESTERN POTTER AND SOUTHEASTERN WARREN
COUNTIES THROUGH 1015 AM...

AT 844 AM EDT...A LINE OF HEAVY SHOWERS AND A FEW THUNDERSTORMS WAS
LOCATED FROM 9 MILES WEST OF BRADFORD TO YOUNGSVILLE TO
HYDETOWN...MOVING EAST AT 35 MPH. THIS LINE OF SHOWERS AND
THUNDERSTORMS WILL GRADUALLY INTENSIFY OVER THE NEXT HOUR.

WESTERLY WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE HEAVY SHOWERS AND SCATTERED THUNDERSTORMS. THESE STORMS WILL
BE NEAR TIDIOUTE AROUND 900 AM...CLARENDON AROUND 915 AM...LUDLOW
AROUND 930 AM...SHINGLEHOUSE AROUND 945 AM...GENESEE AROUND 1000 AM
AND CROSBY AROUND 1015 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 446...STATE ROAD 449.

LAT...LON 4163 7866 4162 7960 4164 7961 4174 7962
      4200 7882 4200 7764

FORECASTER: LAMBERT
Special weather statement, Jun 1, 11:17 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1117 AM EDT WED JUN 1 2011

PAZ006-011545-
POTTER PA-
1117 AM EDT WED JUN 1 2011

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER COUNTY...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF POTTER COUNTY AT
1113 AM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THESE STORMS WILL MOVE EAST ACROSS CENTRAL POTTER COUNTY...IMPACTING
AREAS NEAR AND ALONG ROUTE 6.

LAT...LON 4186 7761 4160 7760 4168 7819 4173 7820

FORECASTER: GARTNER
Special weather statement, Jun 1, 12:16 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1216 PM EDT WED JUN 1 2011

PAZ053-011645-
COLUMBIA PA-
1216 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA COUNTY
THROUGH 1245 PM EDT...

AT 1211 PM EDT...A STRONG THUNDERSTORM WAS NEAR STILLWATER...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR CAMBRA AROUND 1220 PM...AND PASS A
FEW MILES TO THE NORTH OF BERWICK BETWEEN 1225 PM AND 1245 PM.

THIS WILL IMPACT ROUTE 11.

LAT...LON 4104 7622 4107 7645 4112 7650 4117 7648
      4122 7632 4114 7628 4114 7623 4114 7622

FORECASTER: LAMBERT
Special weather statement, Jun 1, 12:59 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 PM EDT WED JUN 1 2011

PAZ026>028-049-050-056-011730-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-UNION PA-
1259 PM EDT WED JUN 1 2011

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL
HUNTINGDON...JUNIATA...MIFFLIN...NORTHERN PERRY...SOUTHWESTERN
SNYDER AND SOUTHWESTERN UNION COUNTIES...

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM NEAR ALLENSVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
STORMS WILL BE NEAR STRODES MILLS AROUND 110 PM...MCALISTERVILLE
AROUND 120 PM AND BEAVER SPRINGS AROUND 130 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322...ROUTE 322/22...ROUTE 522.

LAT...LON 4053 7796 4084 7740 4085 7736 4089 7731
      4091 7727 4045 7709 4041 7793

FORECASTER: GARTNER
Special weather statement, Jun 1, 1:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
118 PM EDT WED JUN 1 2011

PAZ024>026-034-011815-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-
118 PM EDT WED JUN 1 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRAL
HUNTINGDON...NORTH CENTRAL BEDFORD AND SOUTHERN CAMBRIA COUNTIES
THROUGH 215 PM EDT...

AT 114 PM EDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM ALTOONA TO SOUTH FORK TO NEW FLORENCE...MOVING EAST SOUTHEAST
AT 25 MPH.

WIND GUSTS TO 45 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL BE NEAR CANOE CREEK STATE PARK
AROUND 130 PM...SIDMAN AROUND 140 PM...DUNLO AROUND 150 PM...ROARING
SPRING AROUND 200 PM...TROUGH CREEK STATE PARK AROUND 210 PM AND
MAPLETON AROUND 220 PM.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 14 AND 38.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 220...STATE ROAD 56.

LAT...LON 4041 7898 4042 7889 4046 7875 4055 7865
      4058 7842 4045 7787 4041 7791 4039 7791
      4026 7827 4022 7863 4024 7866 4024 7871
      4032 7903

FORECASTER: LAMBERT
Special weather statement, Jun 1, 1:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT WED JUN 1 2011

PAZ056-057-059-063-011815-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
133 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...SOUTHERN DAUPHIN AND SOUTHWESTERN LEBANON
COUNTIES THROUGH 215 PM EDT...

AT 130 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARYSVILLE...MOVING
EAST SOUTHEAST AT 40 MPH.

WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL BE NEAR ROCKVILLE AROUND 140
PM...COLONIAL PARK AROUND 150 PM...PALMYRA AROUND 200 PM...ANNVILLE
AROUND 210 PM AND LEBANON AROUND 220 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 255 AND 263...I-81 BETWEEN
MILE MARKERS 57 AND 82...I-83 BETWEEN MILE MARKERS 42 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22...ROUTE 322...ROUTE 322/22...ROUTE 422.

LAT...LON 4022 7649 4020 7656 4027 7704 4030 7705
      4034 7709 4040 7701 4039 7639

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:55 AM EDTSpecial Weather StatementCTPMcKean, Warren80 min
Jun 1, 9:17 AM EDTSevere Thunderstorm WarningCTPMcKean, Potter, Warren73 min
Jun 1, 10:23 AM EDTSevere Thunderstorm WarningCTPMcKean, Potter52 min
Jun 1, 11:17 AM EDTSpecial Weather StatementCTPPotter28 min
Jun 1, 11:48 AM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan57 min
Jun 1, 12:16 PM EDTSpecial Weather StatementCTPColumbia29 min
Jun 1, 12:59 PM EDTSpecial Weather StatementCTPJuniata, Mifflin31 min
Jun 1, 1:18 PM EDTSpecial Weather StatementCTPBlair, Huntingdon57 min
Jun 1, 1:33 PM EDTSpecial Weather StatementCTPLebanon42 min
Jun 1, 1:56 PM EDTSpecial Weather StatementCTPFulton34 min
Jun 1, 2:01 PM EDTSpecial Weather StatementCTPColumbia29 min
Jun 1, 2:12 PM EDTSpecial Weather StatementCTPLebanon48 min
Jun 1, 2:21 PM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill54 min
Jun 1, 2:31 PM EDTSpecial Weather StatementCTPSchuylkill44 min
Jun 1, 2:32 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, Fulton32 min
Jun 1, 2:44 PM EDTSpecial Weather StatementCTPLebanon46 min
Jun 1, 2:58 PM EDTSpecial Weather StatementCTPAdams, York32 min
Jun 1, 3:30 PM EDTSpecial Weather StatementCTPAdams, Lancaster, York45 min
Jun 1, 3:41 PM EDTSevere Thunderstorm WarningCTPLancaster, York34 min
Jun 1, 4:16 PM EDTSpecial Weather StatementCTPYork29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.